Advertisement

Distribution of the Maximal Gap in a Sample and its Application for Outlier Detection

  • Richard Pincus
Part of the Theory and Decision Library book series (TDLB, volume 1)

Abstract

Regardless of the underlying distribution the maximal gap is asymptotically stochastically larger than a Gumbel-distributed variable. An asymptotic expression for the distribution of the maximal gap is given and is compared with the outcome of simulation studies for truncated normal distributions.

References

  1. Barnett, V. and Lewis, T. Outliers in Statistical Data. Wiley, New York, 1978.zbMATHGoogle Scholar
  2. Fisher, R. A. Tests of significance in harmonic analysis. Proc. Roy. Soc. A, 125, (1929) 54–59.zbMATHCrossRefGoogle Scholar

Copyright information

© Academy of Agricultural Sciences of the GDR, Research Centre of Animal Production, Dummerstorf-Rostock, DDR 2551 Dummerstorf. 1984

Authors and Affiliations

  • Richard Pincus
    • 1
  1. 1.Inst. Math., Acad. Sciences GDR BerlinGermany

Personalised recommendations